Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: ssri's and anorexia borderliner21

Posted by Elizabeth on May 7, 2002, at 0:53:32

In reply to ssri's and anorexia, posted by borderliner21 on May 6, 2002, at 13:52:24

> Why do ssri's make some people anorexic and has the oppisite effect on others?

First of all, to clarify this, "anorexia" when listed as a drug side effect means "decreased appetite" -- it doesn't mean that the drug causes the eating disorder, anorexia nervosa (which isn't due to poor appetite, but to neurotic perfectionism, unrealistic ideas about body image, etc.).

As to why these ADs have different effects on different people in regard to appetite -- I don't think anyone really knows that, any more than anyone can say for sure why (for example) some people feel jittery and others sedated on Paxil. There is so much variety among human brains, we don't know enough to be able to explain things like this.

-elizabeth


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


[105388]

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Elizabeth thread:105289
URL: http://www.dr-bob.org/babble/20020503/msgs/105388.html